Nagoya Mathematical Journal

Quotients of {$L$}-functions

Bernhard E. Heim

Full-text: Open access


In this paper a certain type of Dirichlet series, attached to a pair of Jacobi forms and Siegel modular forms is studied. It is shown that this series can be analyzed by a new variant of the Rankin-Selberg method. We prove that for eigenforms the Dirichlet series have an Euler product and we calculate all the local $L$-factors. Globally this Euler product is essentially the quotient of the standard $L$-functions of the involved Jacobi- and Siegel modular form.

Article information

Nagoya Math. J., Volume 160 (2000), 143-159.

First available in Project Euclid: 27 April 2005

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11F66: Langlands $L$-functions; one variable Dirichlet series and functional equations
Secondary: 11F46: Siegel modular groups; Siegel and Hilbert-Siegel modular and automorphic forms 11F50: Jacobi forms 11F67: Special values of automorphic $L$-series, periods of modular forms, cohomology, modular symbols


Heim, Bernhard E. Quotients of {$L$}-functions. Nagoya Math. J. 160 (2000), 143--159.

Export citation


  • T. Arakawa, Real analytic Eisenstein series for the Jacobi group , Abh. Math. Sem. Univ. Hamburg, 60 (1990), 131–148.
  • ––––, Jacobi Eisenstein series and a basis problem for Jacobi forms , Comm. Mathematici Universitatis Sancti Pauli, 43, No.2 (1994), 181–216.
  • T. Arakawa and B. Heim, Real analytic Jacobi Eisenstein series and Dirichlet series attached to three Jacobi forms , MPI preprint (1998).
  • S. Böcherer, ,Über die Funktionalgleichung automorpher $L$-Funktionen zur Siegelschen Modulgruppe , J. reine angew. Math., 362 (1985), 146–168.
  • M. Eichler and D. Zagier, The theory of Jacobi forms, Progress in Mathematics Vol. 55, Birkhäuser, Verlag (1985).
  • P. Garrett, Pullbacks of Eisenstein series; Applications. In: Automorphic forms of several variables, Taniguchi symposium 1983, Birkhäuser (1984).
  • ––––, Decomposition of Eisenstein series : triple product $L$-functions , Ann. math., 125 (1987), 209–235.
  • V. A. Gritsenko, Modulformen zur Paramodulgruppe und Modulräume der Abelschen Varietäten, Mathematica Gottingensis, Schriftreihe des Sonderforschungsbereichs Geometrie und Analysis Heft 12 (1995).
  • B. Heim, Analytic Jacobi Eisenstein series and the Shimura method , MPI preprint (1998).
  • ––––, $L$-functions for Jacobi forms and the basis problem , MPI preprint (1998).
  • ––––, Pullbacks of Eisenstein series, Hecke-Jacobi theory and automorphic $L$-functions , Proceedings of Symposia in Pure Mathematics Volume 66.2 (1999), 201–238.
  • H. Klingen, Introductory lectures on Siegel modular forms, Cambridge University Press, Cambridge (1990).
  • W. Kohnen and N.-P. Skoruppa, A certain Dirichlet series attached to Siegel modular forms of degree two , Invent. Math., 95 (1989), 449–476.
  • A. Murase, $L$-functions attached to Jacobi forms of degree $n$, Part I. The basic identity , J. reine Math., 401 (1989), 122–156.
  • A. Murase and T. Sugano, Whittaker-Shintani functions on the symplectic group of Fourier-Jacobi type , Compositio Mathematica, 79 (1991), 321–349.
  • N.-P. Skoruppa and D. Zagier, Jacobi forms and a certain space of modular forms , Inv. Math., 94, No. 1 (1988), 113–146.
  • T. Yamazaki, Rankin-Selberg method for Siegel cusp forms , Nagoya Math. J., 120 (1990), 35–49.